Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo
- - - - -

Do ssri's make you more shy?


  • Please log in to reply
4 replies to this topic

#1 zxcv

zxcv

    Getting started

  • Members
  • Pip
  • 7 posts
  • LocationMI, USA

Posted 19 April 2017 - 06:06 PM

I mean, they've never done anything to help out with being shy even though they are supposed to help out with that. But I've been off and on ssri's for long time, is there any chance that they could be causing it or rather make it worse?

 

I guess what I'm trying to ask is because ssri's make you not feel feeling of love or reduced feeling of love. Is it possible that it's contributing to my shyness by not wanting bad enough to break out of it.

 

Also I don't really try to make friends with guys, because it feels like there's no point to it. I mean I pretty much just want to find a girl to love and marry her and spend the rest of my life with her.



#2 zxcv

zxcv

    Getting started

  • Members
  • Pip
  • 7 posts
  • LocationMI, USA

Posted 20 April 2017 - 06:57 AM

Accidental Post here. Sorry about that.



#3 UnderPressure

UnderPressure

    Member

  • Members
  • PipPip
  • 16 posts
  • LocationUSA

Posted 20 April 2017 - 07:48 AM

Greetings from the U.P. of MI.

 

I think a hallmark of taking SSRI's is the loss of emotions. Most imparticular the feelings of joy and love.

 

I was on 3 mg of risperdone for about three months. And I felt absolutely nothing. While the drug did pull me out of a hypomanic episode, that seemed to be all it was good for.

 

Here I am about 8 months OFF risperdone and I am still feeling quite emotionless. It's hard to start, much less contribute to, a conversation.

 

There is hope though. The brain is a funny thing. It heals with time.

 

The process if different for everyone. Some people began feeling back to their old selves within a few months. There are some who have said that it took about a year to notice a change, then others still who didn't begin to see much change until 2 or three years.

 

I wish there was an easy answer to this. Unfortunately, there are chemical and biological factors that differ for everyone.


Risperidone (Risperdal)-3mg from May 2016-Sept.


#4 TikkiTikki

TikkiTikki

    Getting started

  • Members
  • Pip
  • 3 posts
  • LocationMelbourne, Australia

Posted 22 April 2017 - 03:58 PM

greetings

 

I feel as though being on SSRIs has dulled my ability to make and keep friends. I can do all the initial chatty stuff (though feeling v. self-conscious), but kind of back-off after that. IT feels like a chore rather than something pleasurable.


Celexa

40mg    June 2006 - June 2009

60mg    June 2009 - late 2010

Tapered then resumed

40mg    Dec 2010 - April 2013

Tapered (over 3 months) drug-free (4 months)

40mg    Nov 2013 - Jan 2017

20mg    30 Jan 2017 - 18 April 2017

18mg    19 April - 

 


#5 zxcv

zxcv

    Getting started

  • Members
  • Pip
  • 7 posts
  • LocationMI, USA

Posted 24 April 2017 - 11:22 AM

greetings

 

I feel as though being on SSRIs has dulled my ability to make and keep friends. I can do all the initial chatty stuff (though feeling v. self-conscious), but kind of back-off after that. IT feels like a chore rather than something pleasurable.

So then it has a I could out and be with people, but it's too much of a pain. I'm going to stay home instead too? effect.